Anxiolytic medications are the type of medication most frequently prescribed for moderate and severe anxiety disorders. There is much overlap between anxiolytic medications and benzodiazepines like Xanax, Klonopin, Librium, Ativan, and Klonopin. This type of medication works by targeting the chemicals within the brain that control stress responses. The most common anxiety disorders treated with this medication are social anxiety, social phobias, and generalized anxiety disorder.
Several Telltale Symptoms Go Hand-In-Hand With Anxiolytic Medication Addiction
Anxiolytics might also be prescribed to people who have been suffering from panic disorder, also known as panic attacks. Because these medications can be habit-forming, they are generally only prescribed to be taken at the onset of a panic attack or another panic-related episode. People who take the medications more frequently than prescribed or in higher doses than prescribed can develop a physical and psychological dependence over time. Several telltale symptoms go hand-in-hand with anxiolytic medication addiction, including:
- Attempting to quit or cut back but being unable to do so without help.
- Taking more medication than intended for a longer period than intended.
- Experiencing a range of personal consequences as a direct result of anxiolytic use.
- Developing a physical tolerance over time, meaning a higher dosage, is needed to produce the desired effects.
- Experiencing withdrawal symptoms when anxiolytic medications are stopped suddenly/when use stops abruptly.
How Do You Feel When You Stop Taking an Anxiolytic?
How does a person who has been taking an anxiolytic medication for an extended period feel when use is stopped suddenly? The symptoms of anxiolytic withdrawal are extremely uncomfortable, both physically and psychologically. These symptoms can even be life-threatening when they are left untreated.
At Allure Detox, we have a team of highly experienced and licensed medical professionals who monitor our clients around the clock, treating all symptoms of withdrawal the very moment they arise. People undergoing anxiolytic withdrawal typically feel sluggish, unmotivated, sick to their stomachs, sore and achy, feverish, and restless. In addition, they might feel extremely anxious, experience panic attacks, start to feel depressed, and even slip into a place of suicidal ideation.
More About How Do You Feel When Stop Taking an Anxiolytic
As far as the physical symptoms, if a medical professional is not closely monitoring well-being around the clock, the person can experience severe symptoms like grand mal seizures. At Allure Detox, we use various evidence-based detox techniques to ensure a safe and pain-free anxiolytic withdrawal.
We understand that many people avoid seeking professional help simply because the withdrawal process seems daunting. Why would you ever want to put yourself in a position to feel sick or unwell for up to two full weeks? Rest assured that you will not feel sick for two full weeks when you enter into a reputable medical detox facility. With the right combination of medications, the withdrawal process can be comfortable and can resolve in as few as seven days. Contact us today to learn more.
Is Medical Detox the Right Choice for Me?
How can you tell if medical detox is the right option for you or your loved one? Wouldn’t you save money if you simply detoxed from your anxiety medication at home? But remember — attempting to detox in an at-home setting can be extremely dangerous. You need to seek professional medical care before you begin to physically and psychologically withdraw.
Overcome Anxiolytic Medications Misuse at Allure Detox
At Allure Detox, we do much more than ensure a safe and pain-free anxiolytic medication withdrawal. We help our clients take the next step towards long-term recovery by providing them with the tools and resources they need to stay sober. All you or your loved one has to do is pick up the phone and give us a call or contact us directly through our website, and we will be there to help in any way that we can.